Reply
 
Thread Tools Display Modes
Old 02-26-2009, 07:17 PM #1
diagnonsense diagnonsense is offline
Junior Member
 
Join Date: Jul 2008
Posts: 90
10 yr Member
diagnonsense diagnonsense is offline
Junior Member
 
Join Date: Jul 2008
Posts: 90
My Mood: HOT feet??
10 yr Member
Default HOT feet??

Ok, so I have been on Gabapentin for about a week now.
I'm supposed to take 900 mg spread out over 3 times a day, but it just is darn near impossible, so I take one when I wake up and one when I go to bed. (300mg tabs)

However, I have been finding for the last couple nights that I have been REALLY warm.
I live in Wisconsin.. Its February, and we just had a major snow dump.

And yet I turned off the only source of heat in my home last night.

I've also been having crazy hot feet. I will take off my socks, and want to put washcloths on them.

Its not painful, but it feels really warm.
I didn't think to touch it to see if its external as well.

I don't have diabetes.
Believe me, I've been tested extensively, and last summer my A1C was 4.9.

Any clues?

Anyone else have this?

Is it a side effect from the Gabapentin??

It made it darn near impossible to sleep.
diagnonsense is offline   Reply With QuoteReply With Quote
Old 02-26-2009, 09:20 PM #2
jsrail jsrail is offline
Junior Member
 
Join Date: Aug 2008
Location: Scottsdale, AZ
Posts: 94
10 yr Member
jsrail jsrail is offline
Junior Member
 
Join Date: Aug 2008
Location: Scottsdale, AZ
Posts: 94
10 yr Member
Default

Well, I've noticed an increase in heavy sweating in the last 5 months as my SFN progressed very rapidly across my entire body. I wake up and change my t-shirt 3-4 times a night as I wake up soaking wet! I am hot, then cold changing often, maybe 10-15 times an hour. I have taken 3600mg of Gaba for a much longer period of time than this issue, so I don't think it has as much to do with it, but maybe it does. My legs from the knees down thru my feet are always very cold, though I'm not in a cold house or anything like that. And our weather here in AZ is not really cold or hot right now.

I only guess that the nerve damage is just sending screwy data to the brain, some nerves tell your brain parts of your body are hot, and some parts are cold. If the Gaba is causing it, I doubt it, but who knows.

Jay
jsrail is offline   Reply With QuoteReply With Quote
Old 02-26-2009, 09:44 PM #3
Kitt Kitt is offline
Grand Magnate
 
Join Date: Aug 2006
Posts: 3,989
10 yr Member
Kitt Kitt is offline
Grand Magnate
 
Join Date: Aug 2006
Posts: 3,989
10 yr Member
Default

With CMT your body cannot regulate temperature very well. Just from my perspective.
Kitt is offline   Reply With QuoteReply With Quote
Old 03-04-2009, 12:42 AM #4
jarrett622's Avatar
jarrett622 jarrett622 is offline
Member
 
Join Date: Apr 2007
Location: Galax, Va
Posts: 651
10 yr Member
jarrett622 jarrett622 is offline
Member
jarrett622's Avatar
 
Join Date: Apr 2007
Location: Galax, Va
Posts: 651
10 yr Member
Default

You might want to look it up but I seem to recall that night sweats or hot flash type stuff is a side effect of Gabapentin. I also seem to recall that I had that problem as well when I took it.
__________________
We are not amused.
.
jarrett622 is offline   Reply With QuoteReply With Quote
Old 03-04-2009, 09:03 AM #5
nide44's Avatar
nide44 nide44 is offline
Senior Member
 
Join Date: Aug 2006
Location: Chesapeake Bay, Land O' Pleasant Livin'
Posts: 1,660
10 yr Member
nide44 nide44 is offline
Senior Member
nide44's Avatar
 
Join Date: Aug 2006
Location: Chesapeake Bay, Land O' Pleasant Livin'
Posts: 1,660
My Mood: HOT feet??
10 yr Member
Default

diagno...
I don't think its the meds, but it could be a reaction.
The way that gabapentin (Neurontin) works- is for it to be in the bloodstream/body system at full dose 24/7/365.
You are on a starter dose at 900mgs/day, altho it seems that you are only taking it twice (600mgs/day?).
You wouldn't start to see any improvement or effect until you get to 1800-2700mgs/day, again- at timed doses to keep it at a max level 24/7.
If you don't take it as directed it won't work right.
Lifestyle changes are necessary with PN.
It is chronic and will be with you for a very long time.
The question is, how do you not let it impact you negatively, and keep on with your normal activities.
Taking meds as directed is a necessary part of that.
__________________
Bob B
nide44 is offline   Reply With QuoteReply With Quote
Old 03-06-2009, 12:11 AM #6
jsrail jsrail is offline
Junior Member
 
Join Date: Aug 2008
Location: Scottsdale, AZ
Posts: 94
10 yr Member
jsrail jsrail is offline
Junior Member
 
Join Date: Aug 2008
Location: Scottsdale, AZ
Posts: 94
10 yr Member
Default

Quote:
Originally Posted by nide44 View Post
diagno...
I don't think its the meds, but it could be a reaction.
The way that gabapentin (Neurontin) works- is for it to be in the bloodstream/body system at full dose 24/7/365.
You are on a starter dose at 900mgs/day, altho it seems that you are only taking it twice (600mgs/day?).
You wouldn't start to see any improvement or effect until you get to 1800-2700mgs/day, again- at timed doses to keep it at a max level 24/7.
If you don't take it as directed it won't work right.
Lifestyle changes are necessary with PN.
It is chronic and will be with you for a very long time.
The question is, how do you not let it impact you negatively, and keep on with your normal activities.
Taking meds as directed is a necessary part of that.
Your spot on Bob! You have to take the meds as directed. I have heavy sweating which has only come on in the last 5 months when my SFN spread over my entire body. I have been on 3600mg of Neurontin for about 3 years and never sweated so before, so I doubt that it has anything to do with the meds. I actually thought I might have some male form of menapause! (no offense ladies) My wife hates that I turn the ceiling fan above our bed on and off all night long! But, I wake up 3-4 times a night and have to change my sweaty t-shirt if I can't tunr the fan on when I need it. Fortunately, in AZ, we run ceiling fans most of the year!

Hang in there man!

Jay
Jay
jsrail is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
PN & red hot feet Snikerdudl Peripheral Neuropathy 12 01-15-2009 06:59 AM
My feet hurt Doody Fibromyalgia and Chronic Fatigue 10 08-30-2007 02:48 AM
TOS spreading to the feet? johannakat Thoracic Outlet Syndrome 6 08-16-2007 10:36 PM
deformation in your feet amit Peripheral Neuropathy 7 07-29-2007 02:08 PM
Feet Again possumtrot Peripheral Neuropathy 15 07-18-2007 02:36 PM


All times are GMT -5. The time now is 11:20 AM.

Powered by vBulletin • Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.